News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Bleeding External Hemmorhoids


 aisrael - Sun Sep 30, 2007 3:39 am

For the past week (since last Sunday night), I seen to have developed bleeding external hemmorhoids. The pain seems to have minimized over time, but they have not stopped bleeding.

I had taken a small amount of acetemetophin and used a witch hazel/aloe cream to try to shrink the blood vessels. I have also taken showers 2-3 times a day to relieve the pain initially and then to try to clean up the blood. While that has minimized the pain, the hemmrhoid has not gone away nor the bleeding stopped (and I basically can't go anywhere as it soils my underwear [heavily] and some pants [lightly])

I finally went to the doctor on Friday who gave me suppositories and cream of Procto-Glyvenol (http://www.novartis.cz/ch/eng/products/glyvenol.htm, which is lidocain and tribenoside). I didn't like the doctor though and think she was in a hurry as it is a holiday here. However, while the pain is not so bad, except for when I insert the suppository, the bleeding is continuing. Will this stop the bleeding? Is there anything I should be doing (I eat high fiber and am using lots of baby wipes -- am I causing more damage by sometimes wiping up the blood with the wipes??)?

What can I do to heal the hemmrhoid and - more importantly - stop the bleeding.

26/male
 Debbie Miller, RN - Thu Oct 04, 2007 11:32 pm

User avatar Some people find suppositories to be not as helpful or comfortable as a cream. If you use an ointment, it can be helpful to place it in a ribbon on a Tucks-type pad to position it at the appropriate place.

The best thing you can do is continue the medications, take sitz baths frequently and try to do some preventive measures. Eat a diet high in fiber, drink lots of water and get regular exercise to avoid constipation. You may benefit from a stool softener and a bulking agent such as Metamucil or Citracel. The problem should resolve. If not, it is sometimes necessary to do surgery. Meanwhile you'll have to deal with the blood on the clothing just like women do every month. Perhaps a thin sticky-back pad to protect the clothing. Soak blood-stained underwear in cold water before washing with bleach for whites. You can also use hydrogen peroxide on the stain before soaking.

If the problem continues, you may wish to consult with a proctologist about permanent removal.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here